Tornadoes · United States · Oklahoma · 2011
EF1 tornado, Welty to Castle, Oklahoma, April 14, 2011
From Welty to Castle, this EF1 tornado ran 11.4 miles across Okfuskee and Okmulgee counties on April 14, 2011, touching down at 6:05 PM CDT and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 14, 2011
- Touchdown
- 6:05 PM CDT (23:05 UTC)
- Lifted
- 6:26 PM CDT (23:26 UTC)
- On the ground
- 21 minutes
- Path length
- 11.4 miles (18.3 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Counties
- Okfuskee and Okmulgee counties
- Touchdown point
- 35.588, -96.267
- Lift-off point
- 35.710, -96.146
- Record number
- 1104141705-01
What the Weather Service recorded
Low pressure was centered over southern Kansas during the early afternoon of the 14th with a sharp dryline extending from the low pressure system through central Oklahoma. A moist and very unstable air mass was in place across eastern Oklahoma ahead of the dryline. Severe thunderstorms developed along the dryline during the afternoon and moved into eastern Oklahoma during the early evening hours. Large hail up to grapefruit size, damaging wind gusts, and numerous tornadoes occurred as the storms moved through the region.
A brief tornado developed over open country. The tornado resulted in no known damage.
This is the first of two segments of this tornado. In this segment, the tornado snapped or uprooted several large trees. It was witnessed by storm chasers. Maximum estimated wind in the tornado based on the tree damage was 105 mph. The tornado continued into Okmulgee County, Oklahoma.
This is the second of two segments of this tornado. The tornado continued into Okmulgee County, producing no known damage in Okmulgee County as it remained over mostly open country until it dissipated. The rope stage of this tornado was recorded by storm chasers.
KOCO storm chasers witnessed this brief tornado. The tornado resulted in no known damage.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:28 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at Apr 14, 3:31 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 14, 3:31 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 331 PM CDT THU APR 14 2011 .DISCUSSION... SEVERE WEATHER EVENT...WITH THE POTENTIAL FOR SIGNIFICANT TORNADOES ACROSS ERN OK/WRN AR...IS DEVELOPING THIS AFTERNOON AND WILL PERSIST WELL INTO THE EVENING. 20Z SFC ANALYSIS SHOWS DEEPENING/OCCLUDING SFC LOW ACROSS CNTRL KS...WITH SHARP DRYLINE EXTENDING SWD ROUGHLY ALONG I-35. CAP STRENGTH HAS BEEN GRADUALLY WEAKENING AHEAD OF DRYLINE...AND HAVE RECENTLY SEEN INITIAL CONVECTIVE DEVELOPMENT NEAR PONCA CITY TO STILLWATER SWD TO ARDMORE. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THE REMAINDER OF THE AFTERNOON AS DRYLINE PUSHES SLOWLY E...AND 100+ KT WLY UPPER LEVEL JET PUNCHES ACROSS NRN TX. PRESENT INSTABILITY AND DEEP-LAYERED SHEAR ARE MORE THAN SUFFICIENT TO SUPPORT SUPERCELL THUNDERSTORMS...INCLUDING THE POTENTIAL OF A FEW TORNADOES AND LARGE HAIL...WELL INTO THE EVENING. BEST CHANCES OF A SIGNIFICANT TORNADO APPEARS TO BE ACROSS SERN OK INTO WRN AR...WHERE STRONG SHEAR WILL PERSIST THE LONGEST. SHOULD EVENTUALLY SEE A SQUALL LINE DEVELOP LATER THIS EVENING AS THE COLD FRONT OVERTAKES THE DRYLINE...EFFECTIVELY ACCELERATING THE BOUNDARY EWD INTO WRN AR. SEVERE WEATHER THREAT SHOULD BE ENDING AFTER 3-4 AM AS COLD FRONT EXITS THE FORECAST AREA. COOL AND BREEZY CONDITIONS FOR FRIDAY...WITH 15-25 MPH WLY/NWLY SFC WINDS PERSISTING THROUGHOUT THE DAY. CYCLONIC MID-LEVEL FLOW ASSOCIATED WITH SLOWLY EXITING UPPER CYCLONE SHOULD RESULT IN AREAS OF CLOUDS AND SHOWERS...GENERALLY ACROSS PORTIONS OF NE OK AND NW AR. DESPITE COOLER TEMPS...MUCH DRIER LOW-LEVEL AIR AND STRONG WINDS WILL RESULT IN A VERY HIGH FIRE DANGER FOR MUCH OF THE REGION...ESPECIALLY IN PLACES THAT DO NOT RECEIVE SIGNIFICANT RAINFALL. CLEARING SKIES WILL ALLOW FOR A RATHER CHILLY NIGHT FRIDAY NIGHT...WITH A WARMING TREND THROUGH THE WEEKEND AS SFC RIDGE SLIDES E AND SLY FLOW RETURNS. UNSETTLED WLY/SWLY UPPER LEVEL FLOW WILL PERSIST THROUGH MUCH OF NEXT WEEK...WITH AT LEAST LOW CHANCES OF THUNDERSTORMS EACH DAY. BEST CHANCES ON TAP FOR TUESDAY/TUESDAY NIGHT...WITH ECMWF/GFS IN GOOD AGREEMENT DRIVING AN UPPER SYSTEM AND COLD FRONT INTO THE AREA. UPPED POPS SOME DURING THIS TIME PERIOD. VERY WARM PRE-FRONTAL WEATHER LIKELY FOR TUESDAY...WITH TEMPS FALLING BACK TO THE 70S FOR THE REMAINDER OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 49 58 38 69 / 70 30 10 10 FSM 52 63 39 68 / 80 20 10 10 MLC 50 63 37 71 / 70 10 10 0 BVO 47 56 37 69 / 70 40 10 10 FYV 50 57 37 62 / 90 40 20 10 BYV 51 56 37 61 / 90 50 20 10 MKO 51 59 38 69 / 80 20 10 10 MIO 47 56 37 65 / 90 50 20 10 F10 49 60 38 70 / 70 20 10 0 HHW 52 70 41 73 / 80 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....18
Hazardous weather outlook, Apr 14, 5:26 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 526 PM CDT THU APR 14 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 525 PM CDT THU APR 14 2011 ...TORNADOES AND LARGE HAIL LIKELY THIS EVENING AND OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... NUMEROUS DISCRETE SEVERE SUPERCELLS CONTINUE ALONG THE DRYLINE THIS EVENING ACROSS EASTERN OKLAHOMA. MANY OF THESE SUPERCELLS ARE EXHIBITING STRONG ROTATION AND HAVE THE POTENTIAL TO PRODUCE TORNADOES AND LARGE DAMAGING HAIL AT ANY TIME. THIS ACTIVITY WILL SLOWLY PROGRESS EASTWARD THIS EVENING WITH A THREAT FOR TORNADOES... DAMAGING STRAIGHT LINE WINDS... AND VERY LARGE HAIL ACROSS ALL OF EASTERN OKLAHOMA... INCLUDING THE TULSA METRO AREA. AS THE SYSTEM PROGRESSES EASTWARD... IT WILL LIKELY EVOLVE INTO A SEVERE SQUALL LINE... WHICH WILL LESSEN THE TORNADO THREAT BUT INCREASE THE THREAT FOR DAMAGING STRAIGHT LINE WINDS. HEAVY RAINFALL... AND SLOW CELL MOVEMENT WILL ALSO CREATE A FLASH FLOOD THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. TUESDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL... HIGH WIND POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... ELEVATED FIRE DANGER WILL CONTINUE ON FRIDAY AS STRONG NORTHWEST WINDS IN THE WAKE OF A COLD FRONT CONTRIBUTE TO RAPID FIRE SPREAD CONDITIONS. SOUTHWESTERLY UPPER FLOW WILL RESULT IN THUNDERSTORM CHANCES RETURNING BY LATE SUNDAY. IMPROVED CHANCES FOR ORGANIZED STORM DEVELOPMENT WOULD COME TUESDAY AND TUESDAY NIGHT AS A COLD FRONT AND THE NEXT SIGNIFICANT UPPER SYSTEM MOVE INTO THE SOUTHERN PLAINS. BREEZY CONDITIONS WILL MAINTAIN AT LEAST PERIODIC HIGH FIRE SPREAD POTENTIAL INTO NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 14, 5:06 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG 2 N HOMINY 36.44N 96.39W
04/14/2011 OSAGE OK TRAINED SPOTTER
TELEPHONE POLES DOWN OVER ROAD.
&&
RBDLocal storm report, Apr 14, 5:10 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND GST HOMINY 36.41N 96.39W
04/14/2011 E70 MPH OSAGE OK EMERGENCY MNGR
&&
JDSLocal storm report, Apr 14, 5:12 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST 2 S WYNONA 36.52N 96.33W
04/14/2011 M63 MPH OSAGE OK MESONET
&&
RBDLocal storm report, Apr 14, 5:40 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 W SAPULPA 36.00N 96.19W
04/14/2011 E1.25 INCH CREEK OK TRAINED SPOTTER
&&
RBDLocal storm report, Apr 14, 5:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL BARTLESVILLE 36.75N 95.98W
04/14/2011 E1.00 INCH WASHINGTON OK BROADCAST MEDIA
&&
RBDLocal storm report, Apr 14, 5:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL BARTLESVILLE 36.75N 95.98W
04/14/2011 E1.75 INCH WASHINGTON OK TRAINED SPOTTER
&&
RBDThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Norman, OK (KOUN), 12:00Z
11.1 hours before the tornado, 118 km from the path. April 14, 2011.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -508 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 564 m²/s²
- 0-3 km storm-relative helicity
- 551 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.3 K/km
Norman, OK (KOUN), 00:00Z
0.9 hours after it, 118 km from the path. April 15, 2011.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -71452 J/kg
- Surface CAPE
- 2 J/kg
- Mixed-layer LCL
- 4948 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 9.7 K/km
The surface observations
Okmulgee Municipal Airport (OKM), 23 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Tulsa radar (KINX), 82 km away, was scanning. The volume nearest the touchdown began at 23:06 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2011 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of April 14, 2011
47 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 14 | 4:12 PM CDT | EF0 | Osage, OK | 0.4 | 40 | |||
| April 14 | 4:42 PM CDT | EF0 | Lincoln, OK | 0.3 | 40 | |||
| April 14 | 4:45 PM CDT | EF0 | Saline, KS | 1.6 | 60 | $45,000 | ||
| April 14 | 5:00 PM CDT | EF2 | Osage, OK | 1.0 | 275 | $25,000 | ||
| April 14 | 5:02 PM CDT | EF0 | Cowley, KS | 2.2 | 125 | |||
| April 14 | 5:16 PM CDT | EF0 | Chautauqua, KS | 0.5 | 60 | |||
| April 14 | 5:23 PM CDT | EF0 | Saline, KS | 0.4 | 60 | |||
| April 14 | 5:24 PM CDT | EF1 | Pontotoc, OK | 1.0 | 50 | $8,000 | ||
| April 14 | 5:38 PM CDT | EF0 | Okfuskee, OK | 0.2 | 50 | |||
| April 14 | 5:39 PM CDT | EF0 | Washington, OK | 0.1 | 50 | |||
| April 14 | 5:44 PM CDT | EF0 | Washington, OK | 0.1 | 50 | |||
| April 14 | 6:03 PM CDT | EF1 | Marshall, OK | 14.0 | 300 | |||
| April 14 | 6:11 PM CDT | EF1 | Washington, OK | 1.6 | 200 | $20,000 | ||
| April 14 | 6:11 PM CDT | EF0 | Cowley, KS | 0.2 | 50 | |||
| April 14 | 6:12 PM CDT | EF0 | Clay, KS | 0.1 | 25 | |||
| April 14 | 4:15 PM PDT | EF0 | Morrow, OR | 0.2 | 10 | $500 | ||
| April 14 | 6:25 PM CDT | EF0 | Johnston, OK | 0.2 | 100 | |||
| April 14 | 6:33 PM CDT | EF0 | Okfuskee, OK | 0.1 | 50 | |||
| April 14 | 7:14 PM CDT | EF1 | Pittsburg, OK | 5.5 | 300 | |||
| April 14 | 7:20 PM CDT | EF3 | Atoka, OK | 17.0 | 1,320 | 2 | 40 | |
| April 14 | 7:21 PM CDT | EF1 | Atoka, OK | 4.0 | 100 | $10,000 | ||
| April 14 | 7:47 PM CDT | EF2 | Delaware, OK | 0.5 | 100 | 3 | $100,000 | |
| April 14 | 8:04 PM CDT | EF0 | Atoka, OK | 7.0 | 125 | |||
| April 14 | 8:12 PM CDT | EF0 | Pushmataha, OK | 0.1 | 50 | |||
| April 14 | 8:12 PM CDT | EF1 | Pushmataha, OK | 3.0 | 400 | $10,000 | ||
| April 14 | 8:18 PM CDT | EF1 | Wagoner, OK | 1.8 | 290 | $40,000 | ||
| April 14 | 8:28 PM CDT | EF1 | Latimer, OK | 4.6 | 600 | $25,000 | ||
| April 14 | 8:35 PM CDT | EF2 | Pushmataha, OK | 7.0 | 1,000 | |||
| April 14 | 8:36 PM CDT | EF1 | Atoka, OK | 2.0 | 400 | $20,000 | ||
| April 14 | 8:46 PM CDT | EF1 | Atoka, OK | 4.0 | 500 | $30,000 | ||
| April 14 | 8:50 PM CDT | EF1 | Pushmataha, OK | 1.0 | 75 | |||
| April 14 | 8:58 PM CDT | EF1 | Atoka, OK | 14.3 | 1,100 | $50,000 | ||
| April 14 | 8:59 PM CDT | EF1 | Atoka, OK | 0.5 | 125 | $10,000 | ||
| April 14 | 9:08 PM CDT | EF0 | Latimer, OK | 6.0 | 500 | |||
| April 14 | 9:23 PM CDT | EF1 | LeFlore, OK | 7.0 | 440 | 3 | $40,000 | |
| April 14 | 9:35 PM CDT | EF1 | LeFlore, OK | 1.5 | 300 | $10,000 | ||
| April 14 | 10:10 PM CDT | EF1 | Sebastian, AR | 0.5 | 150 | $100,000 | ||
| April 14 | 10:33 PM CDT | EF0 | McCurtain, OK | 1.7 | 75 | $500 | ||
| April 14 | 10:35 PM CDT | EF1 | Crawford, AR | 3.0 | 250 | $15,000 | ||
| April 14 | 10:46 PM CDT | EF0 | Fannin, TX | 1.5 | 100 | $35,000 | ||
| April 14 | 11:02 PM CDT | EF0 | McCurtain, OK | 4.6 | 75 | $10,000 | ||
| April 14 | 11:07 PM CDT | EF1 | Polk, AR | 0.5 | 75 | $350,000 | ||
| April 14 | 11:08 PM CDT | EF1 | Franklin, AR | 4.8 | 350 | 2 | $30,000 | |
| April 14 | 11:12 PM CDT | EF1 | Yell, AR | 0.8 | 25 | $25,000 | ||
| April 14 | 11:35 PM CDT | EF1 | Yell, AR | 2.1 | 75 | $75,000 | ||
| April 14 | 11:37 PM CDT | EF0 | McCurtain, OK | 1.2 | 75 | |||
| April 14 | 12:10 AM CDT | EF1 | Madison, AR | 0.5 | 100 | $15,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.